Marine Thunderstorm Wind, St Lawrence R Above Ogdensburg Ny
- When
- June 9, 2:00 PM EST
- Where
- St Lawrence R Above Ogdensburg Ny marine zone, St. Lawrence River
- Measured
- 35 kt (40 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
1 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 9, 9:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EDT MON JUN 9 2003 STRONG SURFACE LOW MOVING INTO QUEBEC WITH TIGHT GRADIENT AND TWO OR THREE WEAK SURFACE TROUGHS ROTATING AROUND THE LOW. 925MB WINDS ON THE RUC FORECAST WINDS IN THE 30KT RANGE FOR THE AFTERNOON...AND GIVEN EXPECTED HIGH TEMPERATURES AND BOUNDARY LAYER INSTABILITY...A LITTLE OF THIS SHOULD BE ABLE TO MIX DOWN. WILL MENTION GUSTS IN THE 30-35MPH RANGE THOUGH THE GRADIENT STARTS TO RELAX LATE THIS AFTERNOON. VISIBLE SATELLITE IMAGES SHOW AREAS OF CLEARING TO THE WEST...SO EXPECT SOME BREAKS OF SUN FOR THE AFTERNOON. GUIDANCE TEMPERATURES ALL CLOSE...RANGING FROM 65-70 MOST LOCATIONS. MODIFYING THE 12Z BUF SOUNDING SHOWED DECENT INSTABILITY DEVELOPING FOR LATE IN THE AFTERNOON WITH HIGH TEMPERATURES IN THE UPPER 60S. CONVECTIVE TEMPERATURE IS IN THE MID 60S OR SO. LATEST RUC MODEL SUPPORTS LI TO -4 WITH CAPE RANGING FROM 300 TO 750 J/KG...THE HIGHER VALUES FARTHER EAST. DESPITE THE MORNING BUF SOUNDING SHOWING A CAP AROUND 700MB...FORECAST COOLING FROM 700MB THROUGH 500MB SHOULD ERODE SOME OF THIS. AS A RESULT...IN THE COOL POOL ALOFT WITH WEAK SURFACE TROUGHS AND A MID-LEVEL...WEAK SHORTWAVE ROTATING AROUND THE UPPER TROUGH FROM THE WESTERN LAKES...SEEN ON WATER VAPOR AND FORECAST BY THE RUC...AN ISOLATED THUNDERSTORM OR TWO CANNOT BE RULED OUT. THINK THE MAIN THREAT FOR ANY THUNDER WILL BE EAST OF A LINE FROM ALLEGANY TO WAYNE COUNTIES...HOWEVER...THE MESOETA SUPPORTS A WEAK MAX OF INSTABILITY OVER THE NIAGARA PENINSULA. COORD WITH BGM. PLAN TO HAVE MORNING UPDATE ISSUED BY 1030 AM. .BUF...NONE. DJF
NYZ001>008-010>014-019>021-085-090830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 425 AM EDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... LOW PRESSURE DEVELOPING OVER THE EASTERN GREAT LAKES APPROACHES THE AREA AND BRINGS THE THREAT OF MORE SHOWERS AND THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY MORNING. THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS COULD REACH SEVERE LIMITS LATE TUESDAY AFTERNOON AND EVENING ACROSS THE WESTERN SECTIONS OF THE AREA INCLUDING THE NIGARA FRONTIER, THE GENESEE VALLEY AND THE WESTERN SOUTHERN TIER...WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING.
1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in St. Lawrence River in 2003Every state in 2003This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366356.